Sunday, 2 September 2007

Rash caused by EGFR inhibitors, including Tarceva, a positive sign, say researchers

Filed under: , ,

Development of a rash after treatment with inhibitors of epidermal growth factor receptor (EGFR) such as Tarceva (erlotinib) may actually indicate that the treatment is working well, according to an analysis of two phase III trials. According to the analysis, the worse the rash, the more likely patients are to survive their cancers or maintain control of the disease.

The first trial analyzed patients who received erlotinib for stage IIB/IV non-small-cell lung cancer who had failed at least one chemo regimen. The second study looked at erlotinib plus gemcitabine (Gemzar) for patients with locally advanced, unresectable or metastatic pancreatic cancer. The team concluded that those patients who do not develop the characteristic rash within 2 to 4 weeks are less likely to benefit from erlotinib.

This study was conducted by researchers from OSI pharmaceuticals, the company that manufactures Tarceva.

No comments: